Charcoal hemoperfusion in the treatment of levothyroxine intoxication.
Аннотация
BACKGROUND
Levothyroxine (l-thyroxine) intoxication may arise from intentional or accidental ingestion of excessive doses of the hormone and may cause symptoms equivalent to thyroid storm. We report a case of massive accidental l-thyroxine intoxication resulting from an error in the preparation of capsules to treat goiter.
SUMMARY: A 61-year-old woman was admitted showing high levels of thyroid hormones, with serum-free l-thyroxine level of 955.90 nmol/L (74.1 ng/mL) (normal values: 11.61-27.09 nmol/L or 0.9-2.1 ng/mL). It was discovered that she had ingested 50 mg instead of 50 microg/day of l-thyroxine during 9 days. Following charcoal hemoperfusion, the levels of total thyroxine, serum-free l-thyroxine, and triiodothyronine declined dramatically, with a reproducible pattern of reduction in hormone levels observed after each of the three sessions. The patient recovered from her stuporous mental state, atrial fibrillation, and acute respiratory failure.
CONCLUSION
The use of hemoperfusion with a charcoal filter appears to be a very important therapeutic tool for the treatment of acute and severe forms of thyrotoxicosis due to l-thyroxine intoxication.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.